Alert archive / West Virginia / Wind Chill Advisories in 2021
Wind Chill Advisory 1, NWS Charleston, WV
NWS Charleston, WV issued this wind chill advisory at Jan 28, 2021, 5:48 AM EST for Pocahontas County, Randolph County, West Virginia. It took effect at Jan 28, 2021, 7:00 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2021, 5:48 AM EST (10:48 UTC)
- In effect from
- Jan 28, 2021, 7:00 PM EST
- Expired
- Jan 29, 2021, 11:00 AM EST
- In force
- 16 hr
- Issued by
- NWS Charleston, WV
Counties Pocahontas County, WV, Randolph County, WV
The radar
The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 10.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
303 WWUS41 KRLX 281048 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 548 AM EST Thu Jan 28 2021 VAZ003-004-WVZ033-281200- /O.CAN.KRLX.WS.W.0001.000000T0000Z-210128T1200Z/ Dickenson-Buchanan-McDowell- Including the cities of Clintwood, Grundy, Vansant, Welch, Gary, and War 548 AM EST Thu Jan 28 2021 ...WINTER STORM WARNING IS CANCELLED... Snow has generally come to an end across the warning area this morning; therefore, the Winter Storm Warning has been cancelled. Please continue to use caution when traveling this morning as slick spots may be present on area roadways due to below freezing temperatures. $$ WVZ013-015-024>026-034-515>518-281200- /O.CAN.KRLX.WW.Y.0008.000000T0000Z-210128T1200Z/ Lincoln-Kanawha-Mingo-Logan-Boone-Wyoming-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Including the cities of Harts, Alum Creek, Hamlin, Charleston, South Charleston, Saint Albans, Williamson, Logan, Chapmanville, Man, Madison, Mullens, Oceana, Pineville, Bradley, Prosperity, Sophia, Beckley, Oak Hill, Fayetteville, Montgomery, and Meadow Bridge 548 AM EST Thu Jan 28 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has generally come to an end across the advisory area this morning; therefore, the Winter Weather Advisory has been cancelled. Please continue to use caution when traveling this morning as slick spots may be present on area roadways due to below freezing temperatures. $$ WVZ523-526-281900- /O.NEW.KRLX.WC.Y.0001.210129T0200Z-210129T1600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 548 AM EST Thu Jan 28 2021 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM EST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 15 below zero. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 9 PM this evening to 11 AM EST Friday. * IMPACTS...The cold wind chills could result in hypothermia and frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
4 follow-up statements
506 WWUS41 KRLX 281857 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 157 PM EST Thu Jan 28 2021 WVZ523-526-290300- /O.EXT.KRLX.WC.Y.0001.210129T0000Z-210129T1600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 157 PM EST Thu Jan 28 2021 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 15 below zero. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 7 PM this evening to 11 AM EST Friday. * IMPACTS...The cold wind chills could result in hypothermia and frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
140 WWUS41 KRLX 290144 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 844 PM EST Thu Jan 28 2021 WVZ523-526-291200- /O.CON.KRLX.WC.Y.0001.000000T0000Z-210129T1600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 844 PM EST Thu Jan 28 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills around 15 below zero. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 11 AM EST Friday. * IMPACTS...The cold wind chills could result in hypothermia and frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
944 WWUS41 KRLX 291059 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 559 AM EST Fri Jan 29 2021 WVZ523-526-291600- /O.CON.KRLX.WC.Y.0001.000000T0000Z-210129T1600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 559 AM EST Fri Jan 29 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Very cold wind chills expected. Wind chills around 15 below zero. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 11 AM EST Friday. * IMPACTS...The cold wind chills could result in hypothermia and frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
400 WWUS41 KRLX 291547 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 1047 AM EST Fri Jan 29 2021 WVZ523-526-291700- /O.EXP.KRLX.WC.Y.0001.000000T0000Z-210129T1600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 1047 AM EST Fri Jan 29 2021 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING... The Wind Chill Advisory will be allowed to expire at 11 AM this morning. Temperatures will continue to slowly warm through this afternoon. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind chill advisory went out at Jan 28, 4:34 AM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Jan 28, 4:34 AM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
434 AM EST Thu Jan 28 2021
.SYNOPSIS...
High pressure builds in today bringing drier and colder weather
through the end of the week. Next system crosses Saturday night
into early next week, with a variety of precipitation types
possible.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 430 AM Thursday...
Snow is diminishing in coverage this morning as high pressure builds
in from the west. By sunrise, any additional accumulations
should be relegated to the mountains where upslope flow may
maintain a few light snow showers into the morning.
With the decreased snow coverage to the west, have cancelled
the Winter Weather Advisory as far east as Cabell and Wayne
counties. The remaining portion of the advisory will remain in
effect through 7AM. No changes have been made to the current
Winter Storm Warning.
Cloud cover will erode west to east today as the aforementioned high
pressure brings increasingly drier conditions. While skies may
remain at least partly cloudy over the northeast mountains, mostly
clear skies are expected in the lowlands by the afternoon. Northwest
flow transporting cold air down from Canada will keep today's
temperatures a good ten to fifteen degrees below normal. Daytime
high temperatures are expected to remain at or below freezing across
the lowlands and in the teens and 20s in the mountains.
Dry, quiet weather and very cold temperatures will continue into the
night. Lows are expected to drop into the teens across much of the
area with single digits in high elevation locations.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
As of 355 AM Thursday...
A northern stream upper level low digs southeastward off Cape
Cod Friday morning, enhancing and deepening the northwest flow,
while holding high pressure at bay to the west. This results in
gusty winds at least over the higher ridges Friday morning, to
perhaps as high as 40 mph there. This also keeps upslope flow
clouds in place in and near the mountains for a time Friday
morning, before they break up and mix through during midday
Friday, allowing for abundant but ineffective sunshine area wide
Friday afternoon.
The high will finally settle into the area Friday night, with clear,
calm conditions. However, high and even mid cloud ahead of the next
system will arrive late, and then increase, lower and thicken on
Saturday.
That system, yet another in a parade of southern stream
systems, Miller Bs through the area Saturday night through
Tuesday.
Models continue to indicate plenty of moisture associated ahead
of and along the system. Precipitation associated with the
system may be fast approaching the Tug Fork area by evening, and
then quickly spread northeastward across the area Saturday
night, as surface low pressure pulls into the lower Ohio Valley.
Evaporative and lift induced cooling stiff arms warm advection
Saturday night into Sunday, resulting in snow Saturday night
that transitions to rain from southwest to northeast overnight
Saturday night through Sunday morning. While models remain in
good agreement on the timing and track of this system in terms
of the mass fields, there are differences in the timing of the
low level warming, which affects the timing of the transition,
and potential for freezing rain.
Light snow accumulations, and a glaze of ice, are possible
Saturday night into Sunday morning, mainly in the mountains,
and near and west of the Ohio River. The downslope southeast
flow ahead of the system raises temperatures and lowers QPF in
the WV lowlands, resulting in less snow and perhaps no ice in
the typical warm wedge area, the WV lowlands back into northeast
KY.
Precipitation takes the form of mainly rain across then lowlands
by Sunday afternoon that continues into Sunday night, as low
pressure moves up the middle Ohio valley. However, snow or mixed
wintry precipitation may persist or only slowly change to rain
in the mountains from south to north, depending upon how long
the cold air holds on there, as a cold air damming wedge sets up
between the primary low center, and a secondary center or warm
wave forming in the Carolinas Sunday and moving off the
Virginia coast Sunday night.
The air mass starts to cool back down over the middle Ohio
Valley Sunday night, as the primary center starts to fill there,
in favor of the secondary low taking over off the middle
Atlantic seaboard. The precipitation mixes with or changes to
snow overnight Sunday night over the middle Ohio Valley, but
also diminishes to lighter showers.
Central guidance temperatures generally accepted, except to lower
lows a bit Friday night, which will compete with Thursday night for
the coldest based on air mass Thursday night, and then
radiative cooling Friday night, depending upon interference from
high and mid cloud arriving from the southwest late. Lows will
generally be in the teens, single digits for the northern
mountains, after highs again struggle to reach freezing across
the lowlands Friday. Highs Saturday do get a little closer to
normal, with milder air arriving ahead of the next system.
Temperatures Saturday night will range a few degrees either side
of freezing as the aforementioned precipitation type transition
zone works northeastward, and then climb above freezing outside
the high terrain Sunday, before returning to near freezing by
dawn Monday as the colder air returns.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 355 AM Thursday...
The weekend system slowly pulls out of the area during the early
portion of the new work week. Colder air continues to move in
Monday, as the primary low center fills, and the secondary
deepens off the middle Atlantic seaboard. This allows upslope
flow to develop Monday afternoon. This, together with
trajectories off the Great Lakes and the upper level low, bring
showers, mainly snow, Monday afternoon into Tuesday, before
only gradually diminishing thereafter. This could lead to at
least light snow accumulation snow, mainly in and near the
mountains. Models are actually fairly well converged on this
slow timing for a system at these forecast projections.
Upslope flow gives way to high pressure Wednesday, before the
next system amid unifying upper level flow gets close enough to
bring precipitation, possibly beginning as snow, Wednesday
night.
Central guidance depicts below normal temperatures, low enough
to support mainly snow throughout the area, during the early
portion of the next work week.
&&
.AVIATION /10Z THURSDAY THROUGH MONDAY/...
As of 1250 AM Thursday...
A combination of MVFR and IFR conditions are present tonight
with snow falling across much of the area. Conditions are worse
at BKW than the other sites, with LIFR CIGs and VIS due to snow.
Snow will diminish from west to east this morning as high
pressure enters from the northwest. This will allow CIGs/VIS to
recover and skies to begin clearing with the majority of the
area reaching VFR by afternoon. In the mountains, impaired
conditions may persist into the afternoon before clearing.
Northwesterly flow is expected throughout the period with winds
of 5-15KT and occasional gusts of 15-20KTs during the day.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z FRIDAY...
FORECAST CONFIDENCE: Medium to high.
ALTERNATE SCENARIOS: Lower CIGs/VIS than forecast may be
possible within snow. End timing of snow may vary.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE THU 01/28/21
UTC 1HRLY 09 10 11 12 13 14 15 16 17 18 19 20
EST 1HRLY 04 05 06 07 08 09 10 11 12 13 14 15
CRW CONSISTENCY M M M M M H H H H H H H
HTS CONSISTENCY L H H M H M H M M H H H
BKW CONSISTENCY M M M M M M L M H H M M
EKN CONSISTENCY L H H H H H H H H H L M
PKB CONSISTENCY H H H H H H H H M H H H
CKB CONSISTENCY H H H H H H H H H M H H
AFTER 12Z FRIDAY...
IFR possible in snow or mixed wintry precipitation in the
mountains Saturday night into Sunday, and in rain elsewhere
Saturday night and Sunday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Winter Weather Advisory until 7 AM EST this morning for WVZ013-
015-024>026-034-515>518.
Winter Storm Warning until 7 AM EST this morning for WVZ033.
OH...None.
KY...None.
VA...Winter Storm Warning until 7 AM EST this morning for VAZ003-
004.
&&
SYNOPSIS...TRM/JLB
NEAR TERM...JLB
SHORT TERM...TRM
LONG TERM...TRM
AVIATION...JLBHazardous weather outlook, Jan 28, 4:41 AM EST, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 441 AM EST Thu Jan 28 2021 VAZ003-004-WVZ033-290945- Dickenson-Buchanan-McDowell- 441 AM EST Thu Jan 28 2021 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... This Hazardous Weather Outlook is for southwest Virginia, and McDowell County in southern West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ013-015-024>026-034-515>518-290945- Lincoln-Kanawha-Mingo-Logan-Boone-Wyoming-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- 441 AM EST Thu Jan 28 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... This Hazardous Weather Outlook is for portions of southern West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ522>524-526-290945- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Southeast Randolph- 441 AM EST Thu Jan 28 2021 This Hazardous Weather Outlook is for the northern mountains of West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Snow Saturday night may mix with or change to freezing rain or rain Sunday. Light accumulations of snow, and a glaze of ice, are possible. Upslope snow showers in the wake of the system early next week can bring light additional snow accumulations. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ039-040-519>521-525-290945- Upshur-Barbour-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Northwest Randolph- 441 AM EST Thu Jan 28 2021 This Hazardous Weather Outlook is for the western slopes of the northern and central mountains of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Snow Saturday night may bring light accumulations before mixing with and then changing to rain late Saturday night or Sunday morning. Upslope snow showers in the wake of the system early next week can bring light additional snow accumulations. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ066-067-075-083-084-290945- Perry-Morgan-Athens-Jackson OH-Vinton- 441 AM EST Thu Jan 28 2021 This Hazardous Weather Outlook is for interior southeast Ohio. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Snow Saturday night may bring light accumulations before mixing with and then changing to rain late Saturday night or Sunday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ076-085>087-WVZ005>011-014-016>020-027>032-290945- Greenup-Carter-Boyd-Lawrence KY-Washington-Meigs-Gallia-Lawrence OH- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Putnam-Roane-Wirt- Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor- 441 AM EST Thu Jan 28 2021 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, and portions of central, northern and western West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TRM
In the hours before
Local storm report, Jan 28, 1:23 AM EST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
123 AM EST THU JAN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM SNOW 2 S CEREDO 38.38N 82.56W
01/28/2021 M1.2 INCH WAYNE WV CO-OP OBSERVER
&&
EVENT NUMBER RLX2100155
TRMLocal storm report, Jan 28, 1:30 AM EST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
130 AM EST THU JAN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM SNOW 2 SW WALKER 39.16N 81.41W
01/28/2021 M1.4 INCH WOOD WV COCORAHS
1.4 INCH SNOWFALL, 0.5 INCH OF IT IN THE PAST HOUR.
LIGHT SNOW AT THE TIME.
&&
EVENT NUMBER RLX2100156
TRMLocal storm report, Jan 28, 1:51 AM EST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
151 AM EST THU JAN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 AM SNOW CHARLESTON 38.35N 81.63W
01/28/2021 M1.5 INCH KANAWHA WV BROADCAST MEDIA
1.5 INCHES MEASURED AT THE CHARLESTON BOAT CLUB ON 36TH
STREET.
&&
EVENT NUMBER RLX2100157
TRMLocal storm report, Jan 28, 4:07 AM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
407 AM EST THU JAN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM SNOW GHENT 37.62N 81.11W
01/28/2021 M3.5 INCH RALEIGH WV BROADCAST MEDIA
3.8 INCHES MEASURED ON A PICNIC TABLE AND 3.5 INCHES
MEASURED ON BARE GROUND IN A DEAD GARDEN AREA. LIGHT
SNOW STILL FALLING.
&&
EVENT NUMBER RLX2100158
TRMSpecial weather statement, Jan 28, 5:08 AM EST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 508 AM EST Thu Jan 28 2021 KYZ101>103-105-OHZ075-076-083>087-VAZ003-004-WVZ005>011-013>020- 024>034-039-040-515>526-281500- GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-WASHINGTON-JACKSON OH- VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL- MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY- BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-UPSHUR- BARBOUR-NORTHWEST RALEIGH-SOUTHEAST RALEIGH-NORTHWEST FAYETTE- SOUTHEAST FAYETTE-NORTHWEST NICHOLAS-SOUTHEAST NICHOLAS- NORTHWEST WEBSTER-SOUTHEAST WEBSTER-NORTHWEST POCAHONTAS- SOUTHEAST POCAHONTAS-NORTHWEST RANDOLPH-SOUTHEAST RANDOLPH- INCLUDING THE CITIES OF FLATWOODS, RACELAND, RUSSELL, GRAYSON, OLIVE HILL, CARTER CAVES STATE PARK, GRAYSON LAKE STATE PARK, ASHLAND, CANNONSBURG, LOUISA, YATESVILLE LAKE STATE PARK, ATHENS, MARIETTA, BELPRE, JACKSON, WELLSTON, OAK HILL, MCARTHUR, HAMDEN, POMEROY, GALLIPOLIS, IRONTON, LAKE VESUVIUS, SOUTH POINT, CLINTWOOD, GRUNDY, VANSANT, KENOVA, CEREDO, WAYNE, HUNTINGTON, POINT PLEASANT, NEW HAVEN, RAVENSWOOD, RIPLEY, PARKERSBURG, VIENNA, ST. MARYS, BELMONT, PADEN CITY, SISTERSVILLE, MIDDLEBOURNE, HARTS, ALUM CREEK, HAMLIN, TEAYS VALLEY, HURRICANE, CHARLESTON, SOUTH CHARLESTON, SAINT ALBANS, SPENCER, ELIZABETH, GRANTSVILLE, HARRISVILLE, PENNSBORO, WEST UNION, WILLIAMSON, LOGAN, CHAPMANVILLE, MAN, MADISON, CLAY, SUTTON, GASSAWAY, BURNSVILLE, GLENVILLE, WESTON, CLARKSBURG, BRIDGEPORT, GRAFTON, WELCH, GARY, WAR, MULLENS, OCEANA, PINEVILLE, BUCKHANNON, PHILIPPI, BELINGTON, BRADLEY, PROSPERITY, SOPHIA, BECKLEY, FAYETTEVILLE, MONTGOMERY, MEADOW BRIDGE, SUMMERSVILLE, CRAIGSVILLE, BIRCH RIVER, RICHWOOD, HOLLY RIVER STATE, WEBSTER SPRINGS, COWEN, SNOWSHOE, MARLINTON, ELKINS, AND HARMAN 508 AM EST Thu Jan 28 2021 In the wake of overnight snowfall, temperatures in the lower to mid 20s this morning, with teens across the higher mountainous terrain, may cause wet pavement to refreeze, especially on untreated surfaces, where slippery snow cover lingers. The refreezing could lead to black ice and dangerous traveling conditions. Be prepared for some slick roads and use extra caution if traveling this morning, especially during the morning commute, when more cars are on the roadway. Be especially careful on bridges and overpasses as well as on untreated surfaces. Drive slow and allow extra time to reach your destination. TRM
Local storm report, Jan 28, 5:10 AM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
510 AM EST THU JAN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM SNOW 5 WSW CHARLESTON 38.31N 81.72W
01/28/2021 M2.2 INCH KANAWHA WV CO-OP OBSERVER
OFFICIAL TORM TOTAL.
&&
EVENT NUMBER RLX2100159
TRMNearby
Wind Chill Advisories in West Virginia, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.